MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750TFX26A
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 05/19/2026
Type of Reportable Event Death
Event or Problem Description
As reported by the field clinical specialist (fcs) approximately 5 years, 5 months and 7 days post transfemoral transcatheter aortic valve replacement (tavr) with a 26 mm sapien 3 ultra valve the valve was failing due to aortic stenosis.According to the physician the patient was in congestive heart failure (chf) due to the aortic stenosis; the patient had come to the hospital and was treated, stabilized, and sent home.The patient was being worked up for a tavr redo.The patient expired two days after being seen at the hospital, the reason for death is unknown.Per medical records the valve had severe bioprosthetic aortic valve stenosis and the ct of the heart, showed the tavr valve in place however the tavr valve leaflets are calcified.The patient was brought into the emergency department presenting with syncope.The patient was noted to have positive cardiac markers and was admitted.
 
Additional Manufacturer Narrative
Per the instructions for use (ifu), structural valve deterioration (wear, fracture, calcification, leaflet tear/tearing from the stent posts, leaflet retraction, suture line disruption of components of a prosthetic valve, thickening, stenosis), is a potential adverse event associated with bioprosthetic heart valves.Per a technical summary written by edwards lifesciences, calcific degeneration is a common cause of bioprosthetic heart valve failures.Many factors contribute to the onset and propagation of calcification.These include patient factors (age, disease state, pharmacological intervention, etc.), mechanical stress related to the valve's hemodynamic performance, and glutaraldehyde fixation of tissue.Of these, the fixation process is a relatively minor contributor to calcification for edwards' tissue valves due to subsequent anti-calcification treatments during manufacturing.Though numerous studies have been conducted on preventive calcification strategies in bioprosthetic heart valves, the causes of calcification are not fully understood and there are still no mechanisms or medical therapies which fully prevent bioprosthesis from calcifying.In this case, there was no allegation or indication a manufacturing non-conformance contributed to this product problem.Investigation results suggest patient factors (coronary artery disease, cardiomyopathy, and hypercholesterolemia) may have caused or contributed to this event.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS LIFESCIENCES SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25469503
Report Number2015691-2026-15953
Device Sequence Number21439176
Product Code NPT
UDI-Device Identifier00690103201338
UDI-Public(01)00690103201338(17)220817
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2022
Device Model Number9750TFX26A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexMale
Patient Weight104 KG